Rapid Weight Loss

Rapid weight loss or losing weight without trying occurs due to some underlying medical conditions. There is a loss of 5% of weight within six to twelve months, along with other symptoms. Unexpected weight loss can occur due to muscle wasting, hyperthyroidism, rheumatoid arthritis, diabetes, depression, inflammatory bowel disease, chronic obstructive pulmonary disease, endocarditis, cancer, Addison's disease, cancer, and congestive heart failure.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is unprotected sex the reason for my postnasal dripping at night and recent loss of weight?

Query: Hi doctor,I am in my mid-thirties. I had unprotected sex with a non-sex worker on the third day of the last month. On the seventh day, I got the tests (STI-9 panel) done for syphilis and HIV. Both of them came out to be negative. I got the test (HIV fourth generation) done on the 25th day of the las...  Read Full »


Dr. Basti Bharatesh Devendra

Answer: Hi, Welcome to icliniq.com. Thank you for the query. I understand your concern. The chances of transmission of HIV (human immunodeficiency virus) by single unprotected intercourse with an HIV-positive person are low. If she is negative, then there is no chance of transmission. It is good that yo...  Read Full »

I am afraid to socialize because of my leanness. What to do?

Query: Hi doctor,I am a middle-aged person. I recently lost a lot of weight, about 3.33 kg of my body fats. I do not feel sick besides a consistent stuffy nose. I think my stuffy nose is due to smoking.I am so worried about the way I look. I find it difficult to socialize out there. The reason is the way p...  Read Full »


Dr. Arpit Varshney

Answer: Hello,Welcome to icliniq.com.The causes of a sudden significant weight loss include many aetiologies apart from HIV (human immunodeficiency virus) and it is not necessary that it is due to some disease.Sometimes; stress, overworking, exhaustion, undereating, poor hygiene can also lead to weight loss...  Read Full »

What exercises can I do to reduce weight without any equipment?

Query: Hello doctor,I am overweight and want to reduce my weight. Please tell me what are the exercises I can do to reduce weight without any types of equipment. I have slight back pain. So, kindly suggest accordingly. I want to become slim in every part of the body.  Read Full »


Dr. Atul Prakash

Answer: Hello, Welcome to icliniq.com. There is no magic formula to lose weight. You need to observe the following points to reduce weight: Eat 1500 to 2000 calories a day. Exercise for 45 minutes to an hour every day for five days a week. Include aerobics and weight training. Sleep for seven t...  Read Full »

Why did I undergo a rapid weight loss in the last four months?

Query: Hi doctor,I am in my late sixties. I have a body height of six feet one inches and a body weight of 181 lbs. I have abdominal pain on the right side under the rib cage that worsens after eating. There is also back pain under the rib cage that occurs immediately after eating. I also have daily mornin...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello,Welcome to icliniq.com.The site of pain suggests that it is of gas distension of the stomach, that can occur in this age group. Plus some overweight probably is causing this. If it was ulcer-related then the tablet Omeprazole would have definitely helped.Your ultrasound abdomen is also unremar...  Read Full »

What are the side effects of chemotherapy after colon cancer?

Query: Hello doctor, My 43 years old father has colon cancer. He had undergone hemicolectomy laparoscopic surgery, and he is currently undergoing chemotherapy with Xelox (Oxaliplatin and Capecitabine). I am here to ask you about the side effects of chemo that my father is experiencing from the first cycle...  Read Full »


Dr. Rakesh Mittal

Answer: Hi,Welcome to icliniq.com.Diarrhea could be due to surgery or chemotherapy or both. Normally, the patients should not have this much diarrhea. If it remains uncontrolled, you may have to stop chemotherapy for some days.Weight loss is common in this condition. After chemotherapy, he should be fine. A...  Read Full »

I have thinning of hair and tingling sensation on my scalp. What is the reason?

Query: Hi doctor, I have noticed substantial hair loss recently, and I am concerned if it is balding or telogen effluvium. When I run my hands through the hair, it feels so dry, and hair is coming out. There is thinning out of hair, and I have a tingling sensation on the scalp. I took tablet Saxenda 3 mg ...  Read Full »


Dr. Dhepe Snehal Laul

Answer: Hi, Welcome to icliniq.com. Thanks for writing in, and I understand your concern. After assessing your symptoms, I suggest it is telogen effluvium with dermatitis (inflammation) of the scalp and back of the neck. In acute telogen effluvium, follicles go in the resting phase, and the abrupt ...  Read Full »

What is the reason for my father's weight loss from 55 kg to 38 kg after a heart bypass surgery?

Query: Hello doctor, My father underwent heart bypass surgery due to a heart attack and heart block three years ago. Then he suddenly got a stroke and came back to normal after medications. Now he cannot walk, feels very tired always, has dizziness, headaches, poor appetite, and dyspnea. His weight is red...  Read Full »


Dr. Sugreev Singh

Answer: Hi, Welcome to icliniq.com. Thank you for writing, and I can understand your concern. In such cases, severe weakness can be due to recurrent infection, decreased appetite, nutritional deficiencies such as vitamin D3, Calcium, vitamin B12, and dehydration. This dehydration becomes the leadin...  Read Full »

My 11-year-old son loses weight suddenly. Why?

Query: Hello doctor, I have an 11 year old son who weighs 25 kg and is 138 cm tall. Everyone feels that something is wrong with him, as he is losing weight from the past three years, and it is severe for the last year. He is a slow eater and eats for 40 minutes to an hour, even small meal. We keep telling ...  Read Full »


Dr. Vijaykumar Mundeshi

Answer: Hello, Welcome to icliniq.com. I have gone through the details that you have provided and the blood test report (attachment removed to protect patient identity). His problems are being underweight, fussy eater, constipation, and speech articulation problem. The blood tests show only vitamin D def...  Read Full »

How to manage sudden weight loss present with waist pain?

Query: Hi doctor,My mother is 61-year-old of height, 5'3", and weighs 58 to 60 kg. She is having regular pain below the waist (both thighs), sudden weight loss, not able to sleep at night, feeling like vomiting every morning, no interest in meals. I lost my father two months ago. It might be one of the rea...  Read Full »


Dr. Alexander Davis

Answer: Hi, Welcome to icliniq.com. I am deeply sorry for your loss and the worries you have because of your mother’s condition. The probable cause for the pain can be gastritis or upper digestive system cancer (unlikely). It would be a good idea to make her see her family doctor or GP (general prac...  Read Full »

Why am I experiencing weight loss, stomach burn, and throat pain?

Query: Hi doctor, I feel nausea and painful throat. It is paining inside the throat and some coffee color blood came out from the throat while spitting. I am experiencing unexpected weight loss for the last four months. I also have nausea, chest pain and stomach burning. I had an endoscope and a blood test...  Read Full »


Dr. Ashok Kumar Srivastava

Answer: Hi, Welcome to icliniq.com. I have gone through your query and attached files (attachment removed to protect patient identity). It appears that you are suffering from erosive gastritis. This in turn leads to gastroesophageal reflux disease. I suggest you antacid with PPI (proton-pump inhibitors). Co...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.